MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE; GUIDE
Catalog Number 03.010.146
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an open reduction internal fixation surgery for a diaphyseal fracture on (b)(6) 2019, the connection screw could not be removed after the unknown nail was implanted and side-stopping was done.The issue was observed when the surgeon encountered a strong resistance with an unusual sound as the surgeon tried to rotate the connection screw in question to remove the unknown insertion handle from the nail.The surgeon successfully removed the connection screw with the use of an unknown driver and a wrench.Then an end cap was inserted and fixed on the nail properly.The surgery was completed with a thirty (30) minutes surgical delay.There was no adverse consequence to the patient.Concomitant device: end cap (part unknown, lot unknown, quantity unknown).This report is for one (1) connecting screw.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The received instrument is in a use condition and there are scratches and wear marks visible on the surface of the part.Also the thread at the tip section is worn out.A functional test with an available nail was performed and has shown that the screw could be inserted into the nail without any problems.The reported problem could not be replicated and the complaint therefore is unconfirmed.The received instrument is in a use condition and there are scratches and wear marks visible on the surface of the part.Also the thread at the tip section is worn out.A functional test with an available nail was performed and has shown that the screw could be inserted into the nail without any problems.The reported problem could not be replicated and the complaint therefore is unconfirmed.As the reported problem could not be replicated the in the investigation flow listed remaining investigation steps are not required.As the reported problem could not be replicated we are unfortunately not able to determine the exact cause which has led to this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Release to warehouse date: 01-may-2017.Part number: 03.010.146.Lot number: u259224.Work order travelers met all inspection acceptance criteria.Certificates of conformance supplied by orchid unique dated 16-mar-2017 were reviewed and determined to be conforming.Inspection sheets, incoming final inspection ns031116 rev d met all inspection acceptance criteria.Packaging label logs lppf, lmd/lpf rev ad were reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.

Brand Name
CANN CONNECTING SCR W/INTERNL THRD F/PERCUTAN INSERTN HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8465819
Report Number8030965-2019-62358
Device Sequence Number16198608
Product Code FZX
UDI-Device Identifier07611819394445
UDI-Public(01)07611819394445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.146
Device Lot NumberU259224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer03/25/2019
05/13/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date04/17/2019
05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1